Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 77, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 15, 2008, 5:51 PM CDT for Carroll County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2008, 5:51 PM CDT (22:51 UTC)
- Expired
- Aug 15, 2008, 7:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Carroll County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 150 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 152251 FFWJAN MSC015-160045- /O.NEW.KJAN.FF.W.0077.080815T2251Z-080816T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 551 PM CDT FRI AUG 15 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWEST CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI... * UNTIL 745 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING FROM A THUNDERSTORM NEAR AVALON...MOVING EAST AT 8 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEFFERSON RADAR INDICATES THAT 2 TO 3 INCHES OR RAIN HAS ALREADY FALLEN NEAR AVALON AND ANOTHER 1 TO 2 INCHES IS LIKELY BEFORE 7 PM IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3368 8981 3356 8991 3355 9009 3367 9010 $$ 40
1 follow-up statement
000 WGUS74 KJAN 152317 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 617 PM CDT FRI AUG 15 2008 MSC015-160045- /O.CON.KJAN.FF.W.0077.000000T0000Z-080816T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL MS- 617 PM CDT FRI AUG 15 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CARROLL COUNTY... AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED JUST EAST OF AVALON...MOVING EAST AT 7 MPH. THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... TEOC BY 615 PM CDT... JEFFERSON BY 715 PM CDT... RADAR INDICATES THAT 3 TO 4 INCHES HAS LIKELY FALLEN SINCE 5 PM NEAR AVALON. AN ADDITIONAL 2 INCHES IS STILL POSSIBLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON. LAT...LON 3368 8981 3356 8991 3355 9009 3367 9010 $$ 40
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 4:00 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 15, 4:00 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT FRI AUG 15 2008 .SHORT TERM...IT IS NOW LOOKING LIKE A DECENT CHANCE AT WIDESPREAD RAINFALL FOR THE REGION BETWEEN TONIGHT AND TOMORROW AS A POTENT AUGUST DISTURBANCE CROSSES THE LOWER MISSISSIPPI VALLEY. FOR MANY DAYS PREVIOUS MODELS HAVE SUGGESTED THERE WOULD NOT BE ENOUGH MOISTURE IN THE VICINITY TO PRODUCE GOOD OPPORTUNITIES FOR RAIN WHEN THIS DISTURBANCE PASSED THROUGH. NOW IT APPEARS THAT MODERATE MOISTURE LEVELS (1.75 TO 2 INCH PRECIPITABLE WATER VALUES) WILL BE ENOUGH IN THE PRESENCE OF A WEST TO EAST ORIENTED BAROCLINIC ZONE TO GENERATE A GOOD COVERAGE OF SHOWERS AND EMBEDDED THUNDERSTORMS DURING THIS PERIOD. BEST CHANCES OF RAIN TONIGHT WILL BE ALONG AND WEST OF THE NATCHEZ TRACE CORRIDOR WHERE MOISTURE CONVERGENCE AND MOISTURE TRANSPORT VECTORS WILL BE BEST. THE HIGHEST POTENTIAL FOR WETNESS SHOULD BE LOCATED ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR TOMORROW WITH RAIN CHANCES TAPERING OFF FROM NORTH TO SOUTH LATE IN THE DAY AS ENERGETIC FORCING ALOFT SHIFTS TO OUR EAST. THIS WOULD BE A SET UP FOR LOTS OF SEVERE WEATHER FOR THE AREA THIS TIME OF YEAR IF INSTABILITY WERE HIGHER...BUT EXPECTATIONS OF RATHER TAME ATMOPHERIC LAPSE RATES THROUGH TOMORROW IN MOST AREAS SHOULD KEEP THE THREAT FOR WIDESPREAD SEVERE STORMS LOW...ALTHOUGH ISOLATED SEVERE STORMS WILL STILL BE POSSIBLE. THE MAIN THREATS SHOULD BE HIGH WINDS...ESPECIALLY IF ANY ORGANIZED CLUSTERS OF STORMS CAN DEVELOP. ALSO OF POTENTIAL CONCERN IS THE RISK OF HEAVY RAINFALL. THIS RISK APPEARS HIGHEST TONIGHT IN NORTHWEST ZONES WHERE THE COMBINATION OF INSTABILITY...MOISTURE TRANSPORT AND ATMSOPHERIC LIFT WILL BE MAXIMIZED. OTHERWISE THE THREAT OF EXCESSIVE RAIN (AMOUNTS OVER 2 TO 3 INCHES) APPEARS TO BE VERY LOCALIZED AND NOT WORTHY OF A FLASH FLOOD WATCH. SEE THE HAZARDOUS WEATHER OUTLOOK FOR MORE DETAILS. BY SATURDAY NIGHT AND SUNDAY THERE SHOULD BE A TEMPORARY LULL IN RAINFALL AS DISTURBANCES SHIFT TO THE EAST OF THE REGION AND THE MAIN MOISTURE AXIS IS SHOVED SOUTH TOWARD THE GULF COAST. /BB/ .LONG TERM... LATE SUN THROUGH TUE...QUITE A BIT OF UNCERTAINTY HERE BUT THESE DAYS DO APPEAR TO BE THE DECENT CHANCES FOR SOME ADDITIONAL RAIN. MOISTURE WILL BE ON THE INCREASE WITH PWS INCREASING FROM JUST ABV 1.25 TO NEAR 2. THE CLOSED UPPER LOW ON THE LEE SIDE OF THE ROCKIES SUN WILL SLOWLY WORK EAST INTO THE CNTRL PLAINS BY TUE AND THIS FEATURE WILL TRY TO SEND A FEW IMPULSES OUR WAY. THIS SHOULD HELP GET ISLTD TO SCT CONVECTION ACROSS PORTIONS OF THE CWA. LOOK FOR THE BEST CHANCE FOR RAIN ON SUN TO BE ACROSS THE SW. THIS AREA WILL BE THE FIRST TO SEE THE INCREASE IN MOISTURE AND WILL BE CLOSEST TO THE FIRST OF MULTIPLE WAVES TO ROTATE AROUND THE LOW. WITH THE UPPER LOW PUSHING EAST ON MON THE RAIN CHANCES SHOULD GET A LITTLE BETTER AND EXPAND TO THE EAST SOME. MOISTURE SHOULD NOT BE TOO MUCH OF A PROBLEM AND AS ANY ONE OF THESE NEXT DISTURBANCES MOVES TWRDS THE REGION SHRA AND TSRA SHOULD DEVELOP DURING THE DAY. TUE MAY BE QUITE SIMILAR TO MON WITH THE BEST CHANCE OF RAIN ACROSS THE WRN HALF OF THE CWA(CLOSER TO THE INFLUENCE OF THE UPPER LOW). IF THE UPPER LOW IS A LITTLE FURTHER SOUTH AND EAST THEN POPS WILL LIKELY NEED TO BE RAISED ACROSS THE AREA FOR MON AND TUE. AS FOR TEMPERATURES LOOK FOR THE AREA TO BE NEAR NORMAL. H925 TEMPS WILL BE RIGHT AROUND 24-25C AND THIS SHOULD ALLOW EVERYONE TO APPROACH 90 WITH AREAS OUTSIDE OF THE RAIN GETTING INTO THE LOWER 90S AND THE AREAS THAT SEE RAIN POSSIBLY STAYING IN THE UPPER 80S. HEADING INTO THE REST OF THE WEEK...THE MDLS SEEM TO WANT TO QUICKLY BUILD IN A RIDGE OVER THE SERN/ERN CONUS WITH THE RIDGE AXIS EXTENDING THROUGH CNTRL MS INTO SRN LA(NE TO SW). THE RIDGE SHOWN BY THE MDLS NOW IS QUITE STRONG AND WOULD LIKELY KEEP THE AREA MOSTLY DRY. THIS DOES APPEAR TO BE SOMEWHAT DIFFERENT FROM PREVIOUS MDLS RUNS AND FCST AND WITH THAT I WILL JUST STICK WITH THE DRIER AND WARMER GUI VALUES. OTHER THAN THAT WE WILL KEEP AN EYE ON THE TROPICS AND ON THAT DISTURBANCE MOVING TWRDS PUERTO RICO. /CAB/ && .AVIATION...VFR CONDITIONS ARE EXPECTED AT MOST TAF SITES INTO TONIGHT. ISOLATED CONVECTION IS ONGOING MAINLY THE DELTA REGION THIS AFTERNOON...KGLH AND KGWO...AS AN UPPER LEVEL DISTURBANCE TO THE WEST IS INTERACTING WITH A STALLED BOUNDARY OVER THE AREA. THIS TREND WILL CONTINUE THROUGH A GOOD BIT OF TONIGHT...WITH ACTIVITY EXPECTING TO BECOME MORE WIDESPREAD SATURDAY MORNING...AND INTO SATURDAY AFTERNOON AS A SERIES OF DISTURBANCES ARE POISED TO MOVE ACROSS THE AREA. MVFR/IFR CEILINGS AND VISIBILITIES WILL BRIEFLY BE POSSIBLE THROUGH THE AFTERNOON AT SITES WHERE CONVECTION IS OBSERVED. THEN THROUGH THE NIGHT...MVFR...TO OCCASIONAL IFR...CONDITIONS SHOULD PREVAIL AS DEEP MOISTURE INCREASES AND SHOWERS AND THUNDERSTORMS BECOME MORE WIDESPREAD THROUGH THE DAY SATURDAY. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 85 67 89 / 68 74 20 10 MERIDIAN 70 84 66 88 / 59 75 24 13 VICKSBURG 70 86 68 90 / 80 65 18 11 HATTIESBURG 71 83 69 89 / 50 84 31 23 NATCHEZ 72 83 68 87 / 69 74 25 22 GREENVILLE 69 88 64 91 / 66 43 9 5 GREENWOOD 68 88 66 90 / 57 47 10 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/19
Hazardous weather outlook, Aug 15, 3:12 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT FRI AUG 15 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 312 PM CDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS EVENING AND INTO TONIGHT. STRONG DAMAGING WINDS AND HAIL WILL BE THE PRIMARY CONCERNS ASSOCIATED WITH ANY STORMS THAT BECOME SEVERE. THE AREA WITH THE GREATEST POTENTIAL FOR SEEING ANY STRONG TO SEVERE STORMS WILL BE AREAS ALONG AND WEST OF A NATCHEZ TO YAZOO CITY TO EUPORA LINE. THESE LATTER AREAS WILL ALSO HAVE HIGHER POSSIBILITIES OF EXPERIENCING LOCALLY HEAVY RAINS FROM THUNDERSTORM DOWNPOURS. AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO APPROACH THE OUTLOOK AREA FROM THE WEST AND INTERACT WITH A FRONTAL BOUNDARY IN AN INCREASINGLY MOISTURE AIRMASS. AS THIS OCCURS...THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING AND TONIGHT...WITH SOME POTENTIALLY BECOMING AT LEAST BRIEFLY INTENSE. ISOLATED STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH THE DAY SATURDAY. STRONG DAMAGING WINDS WILL BE THE PRIMARY CONCERN WITH ANY SEVERE STORMS...WITH THE POTENTIAL FOR HAIL ALSO PRESENT. THE AREA WITH THE GREATEST POTENTIAL FOR SEEING ANY STRONG TO SEVERE STORMS WILL BE AREAS ALONG AND SOUTH OF INTERSTATE 20. ONCE AGAIN WITH A FRONTAL BOUNDARY STALLED ACROSS THE OUTLOOK AREA...SEVERAL UPPER LEVEL DISTURBANCES ARE FORECAST TO TRAVERSE THE BOUNDARY AND COMBINE WITH AN INCREASINGLY MOIST AND UNSTABLE AIRMASS PRESENT OVER THE AREA...THUS ALLOWING SHOWERS AND POTENTIALLY VIGOROUS THUNDERSTORMS TO DEVELOP OVER THE AREA. IN ADDITION...HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS THE AREA SATURDAY...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. WITH DEEP MOISTURE INCREASING THROUGH AT LEAST THE FIRST HALF OF THE DAY AND DISTURBANCES CONTINUING TO MOVE EAST ALONG THE STALLED FRONTAL BOUNDARY...ITS POSSIBLE THAT SOME SHOWERS AND THUNDERSTORMS COULD MOVE OVER THE SAME LOCATIONS WITHIN A SHORT AMOUNT OF TIME. THIS COULD LEAD TO THE PONDING OF WATER ON ROADS, AS WELL AS IN POOR DRAINAGE AREAS AND IN LOW LYING AREA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TOMORROW. OTHERWISE... ACTIVATION IS NOT EXPECTED THURSDAY AUGUST 21ST. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Special weather statement, Aug 15, 1:11 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 111 PM CDT FRI AUG 15 2008 MSZ035-036-042-151850- HOLMES MS-HUMPHREYS MS-YAZOO MS- 111 PM CDT FRI AUG 15 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTH OF MIDNIGHT AT 111 PM CDT...MOVING EAST AT 6 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL YAZOO...SOUTHERN HUMPHREYS AND WEST CENTRAL HOLMES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 19
Special weather statement, Aug 15, 3:24 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 324 PM CDT FRI AUG 15 2008 MSZ028-029-032-152055- WEBSTER MS-MONTGOMERY MS-CHOCTAW MS- 324 PM CDT FRI AUG 15 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF LODI AT 324 PM CDT...MOVING EAST AT 14 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL CHOCTAW...CENTRAL MONTGOMERY AND WESTERN WEBSTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Aug 15, 3:28 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT FRI AUG 15 2008 ARZ074-075-152115- ASHLEY AR-CHICOT AR- 328 PM CDT FRI AUG 15 2008 ...STRONG THUNDERSTORM NEAR PORTLAND ARKANSAS MOVING EAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF PARKDALE AT 328 PM CDT...MOVING EAST AT 16 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM AS IT AFFECTS PORTIONS OF THE PORTLAND AREA BEFORE 4 PM. PEOPLE IN SOUTHERN CHICOT AND EAST CENTRAL ASHLEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Aug 15, 3:50 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT FRI AUG 15 2008 ARZ075-MSZ034-152135- CHICOT AR-WASHINGTON MS- 350 PM CDT FRI AUG 15 2008 ...COMPLEX OF STORMS OVER SOUTHERN CHICOT COUNTY MOVING EAST... A COMPLEX STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN OF 1 TO 2 INCHES ALONG WITH GUSTY WINDS TO 40 MPH WAS LOCATED 6 MILES WEST OF EUDORA AT 350 PM CDT...MOVING EAST AT 14 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM AS IT IMPACTS THE EUDORA AREA THROUGH 430 PM. THESE STORMS SHOULD CROSS THE MISSISSIPPI RIVER INTO SOUTHWEST WASHINGTON COUNTY BEFORE 5 PM CDT. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN WASHINGTON AND SOUTHERN CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Aug 15, 4:31 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 431 PM CDT FRI AUG 15 2008 ARZ075-MSZ034-152215- CHICOT AR-WASHINGTON MS- 431 PM CDT FRI AUG 15 2008 ...A BAND OF STRONG THUNDERSTORMS CROSSING MISSISSIPPI RIVER... A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH WIND GUSTS WAS LOCATED FROM 8 MILES NORTH OF MCMILLAN CORNER TO 6 MILES SOUTH OF EUDORA AT 431 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN OF 1 TO 2 INCHES IS POSSIBLE WITH THESE STORMS AS THEY CROSS THE LAKE VILLAGE AND GREENVILLE AREAS THROUGH 6 PM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THESE STORMS ALONG WITH PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS.IS HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN WASHINGTON AND CHICOT COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, Aug 15, 5:13 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 513 PM CDT FRI AUG 15 2008 MSZ026>028-152300- GRENADA MS-CARROLL MS-MONTGOMERY MS- 513 PM CDT FRI AUG 15 2008 ...STRONG THUNDERSTORM OVER AVALON MOVING NORTHEAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...40 MPH WINDS AND VERY HEAVY RAIN OF 1 TO 2 INCHES WAS LOCATED OVER AVALON OR 3 MILES SOUTH OF LEFLORE AT 513 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM SHOULD IMPACT THE LEFLORE...HOLCOMB AREAS BY 530 PM AND POSSIBLY GRENADA AROUND 6 PM CDT WITH DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AS WELL. PONDING OF WATER ON ROADS IS ALSO LIKELY...ESPECIALLY ALONG HIGHWAY 7 HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME NORTHWESTERN MONTGOMERY...NORTH CENTRAL CARROLL AND GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 41 min |
| Aug 15, 6:31 PM CDT | Flash Flood Warning | JAN | Grenada | 89 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.